Alert archive / Wisconsin / High Wind Warnings in 2022
High Wind Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this high wind warning at Apr 14, 2022, 1:42 PM CDT for Kenosha County, Milwaukee County, Racine County, Wisconsin. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 14, 2022, 1:42 PM CDT (18:42 UTC)
- Expired
- Apr 14, 2022, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 4:40 PM CDT | NON-TSTM WND DMG | 1 Wnw Elmwood Park, WI | LARGE TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288 WWUS73 KMKX 141842 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 142 PM CDT Thu Apr 14 2022 WIZ066-071-072-150000- /O.UPG.KMKX.WI.Y.0005.000000T0000Z-220415T0000Z/ /O.NEW.KMKX.HW.W.0001.220414T1842Z-220415T0000Z/ Milwaukee-Racine-Kenosha- Including the cities of Milwaukee, Racine, and Kenosha 142 PM CDT Thu Apr 14 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Milwaukee, Racine and Kenosha Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Some power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WIZ046-047-051-052-056>060-062>065-067>070-150000- /O.CON.KMKX.WI.Y.0005.000000T0000Z-220415T0000Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Lafayette-Green- Rock-Walworth- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, and East Troy 142 PM CDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
035 WWUS73 KMKX 150003 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 703 PM CDT Thu Apr 14 2022 WIZ066-071-072-150115- /O.EXP.KMKX.HW.W.0001.000000T0000Z-220415T0000Z/ Milwaukee-Racine-Kenosha- Including the cities of Milwaukee, Racine, and Kenosha 703 PM CDT Thu Apr 14 2022 ...HIGH WIND WARNING HAS EXPIRED... Gusty west to southwest winds are expected to remain mostly in the 30 to 40 mph range this evening. Hence the High Wind Warning has been allowed to expire. $$ WIZ046-047-051-052-056>060-062>065-067>070-150115- /O.EXP.KMKX.WI.Y.0005.000000T0000Z-220415T0000Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Lafayette-Green- Rock-Walworth- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, and East Troy 703 PM CDT Thu Apr 14 2022 ...WIND ADVISORY HAS EXPIRED... Gusty west to southwest winds are expected to remain mostly in the 30 to 40 mph range this evening. Hence the Wind Advisory has been allowed to expire. $$ Kavinsky
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this high wind warning went out at Apr 14, 10:58 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 14, 10:58 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1058 AM CDT Thu Apr 14 2022
.UPDATE...
(Issued 1058 AM CDT Thu Apr 14 2022)
The strong occlusion over nrn MN will shift into Ontario by early
this evening. The pressured gradient, mixing, and fcst soundings
still support Wind Advisory conditions, which are already
occurring. Broken cloud cover will expand more east and south
throughout the day but probably still more sun than clouds for se
WI. Fcst temps from the lower to middle 40s for the nw half of the
CWA, to near 50F in far se WI also still looks good. The winds
will remain brisk tnt but below Wind Advisory criteria as mixing
decreases. The pressure gradient will then slacken nicely on Fri
as the occluded low over Ontario and Quebec continues to fill.
For late tnt into Fri, pcpn chances will remain to the south over
nrn IL where confluent flow at 850-700 mb will generate
frontogenesis and lgt rain/snow over that region.
Gehring
&&
.SHORT TERM...
(Issued 302 AM CDT Thu Apr 14 2022)
Today through Friday:
Rain associated with a passing cold front has pushed well east of
the area this morning. Gusty west to southwest winds will continue
through daybreak, before really increasing through the morning
hours as deep mixing takes place across the area. The ongoing Wind
Advisory looks good, with gusts to 50 MPH expected this afternoon.
Don't think we'll quite reach High Wind Warning levels (sustained
winds of at least 35 knots/40 MPH and/or gusts in excess of 50
knots/58 MPH), but we may get close on gusts at times.
Temperatures today should top out in the mid to upper 40s. Expect
to see a high based stratocu deck across at least the northern
half of the area, with less cloud cover south where lift and
moisture aren't quite as favorable.
Winds will remain breezy overnight tonight and on Friday, though
not nearly as strong as today, with peak gusts expected to be in
the 30-35 MPH range. Lows tonight will be in the upper 20s/low
30s, with highs on Friday again in the mid to upper 40s.
Boxell
.LONG TERM...
(Issued 302 AM CDT Thu Apr 14 2022)
Friday night through Wednesday:
A cold front will pass through the area Friday night into Saturday
morning, with cold high pressure building into the area on
Saturday. Highs will likely struggle to get above 40, with a
steady northwest breeze expected.
The high will start to push east of the area on Sunday, with
another wave approaching from the west. Light showers are possible
as early as Sunday afternoon, but more likely Sunday evening.
These are expected to start out as rain, but may mix with some
snow at times, especially later Sunday night. The light mix is
expected to linger into Monday.
The first half of next workweek is looking chilly as another
Canadian high moves through. Temperatures may start to warm a bit
toward mid week as warm advection increases ahead of another
system moving through the Great Lakes, though this will ultimately
be very dependent on storm track.
For those looking for warmer temperatures, there is growing
consensus within the extended model guidance that chances for a
significant warming trend are increasing toward the end of next
week, as an amplified upper level ridge starts to move into the
middle part of the country.
Boxell
&&
.LONG TERM...
(Issued 302 AM CDT Thu Apr 14 2022)
Friday night through Wednesday:
A cold front will pass through the area Friday night into Saturday
morning, with cold high pressure building into the area on
Saturday. Highs will likely struggle to get above 40, with a
steady northwest breeze expected.
The high will start to push east of the area on Sunday, with
another wave approaching from the west. Light showers are possible
as early as Sunday afternoon, but more likely Sunday evening.
These are expected to start out as rain, but may mix with some
snow at times, especially later Sunday night. The light mix is
expected to linger into Monday.
The first half of next workweek is looking chilly as another
Canadian high moves through. Temperatures may start to warm a bit
toward mid week as warm advection increases ahead of another
system moving through the Great Lakes, though this will ultimately
be very dependent on storm track.
For those looking for warmer temperatures, there is growing
consensus within the extended model guidance that chances for a
significant warming trend are increasing toward the end of next
week, as an amplified upper level ridge starts to move into the
middle part of the country.
Boxell
&&
.AVIATION...
(Issued 1058 AM CDT Thu Apr 14 2022)
Swly wind gusts of 40-55 mph are expected today then decreasing
after dark but remaining brisk. Otherwise VFR conditions today
into Fri. Sct-bkn040-050 cumulus today, more bkn west of a line
from KEFT to KSBM and more sct east of that line.
Gehring
&&
.MARINE...
(Issued 302 AM CDT Thu Apr 14 2022)
Strong low pressure over eastern North Dakota will lift to north
of Lake Superior tonight, while strengthening slightly. West to
southwest gales will continue to increase across the lake this
morning, continuing through this afternoon for the south half of
the lake and nearshore, and into Friday over the north half. Gale
Warnings are in effect for both the nearshore and open waters for
these times. Once the Gale expires for the nearshore, another
Small Craft Advisory will be needed.
High pressure moving into the region Saturday into Saturday night
and will bring lighter winds. Winds are expected to take on an
easterly component on Sunday as this high moves east of the area.
Low pressure will push across Lake Superior on Monday, with a
winds returning to a westerly direction behind an associated cold
front.
Boxell
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-
WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-
WIZ068-WIZ069-WIZ070-WIZ071-WIZ072 until 7 PM Thursday.
LM...Gale Warning...LMZ080-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-LMZ671-
LMZ673-LMZ675-LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-LMZ876-
LMZ878 until 7 PM Thursday.
Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 until 4 PM Friday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Apr 14, 3:11 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 311 AM CDT Thu Apr 14 2022 WIZ046-047-051-052-056>060-062>072-150815- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 311 AM CDT Thu Apr 14 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight West to southwest winds will gust as high as 50 MPH at times this afternoon. A Wind Advisory is in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. LMZ643>646-150815- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 311 AM CDT Thu Apr 14 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight West to southwest gales are expected through this afternoon, before diminishing this evening. Even after gales diminish, elevated winds and waves will continue through the night. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Elevated winds and waves are expected through Friday afternoon, and potentially again on Monday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-150815- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 311 AM CDT Thu Apr 14 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight West to southwest gales are expected through this afternoon over the south half of the lake, and through Friday afternoon over the north half of the lake. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gales will continue into Friday afternoon over the northern half of the lake. www.weather.gov/mkx
In the hours before
Local storm report, Apr 14, 1:06 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Milwaukee/Sullivan WI
106 PM CDT THU APR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM NON-TSTM WND GST RACINE 42.73N 87.78W
04/14/2022 M58.00 MPH Racine WI ASOS
GUST MEASURED AT BATTEN INTERNATIONAL AIRPORT IN RACINE
KRAC
1251 PM NON-TSTM WND GST KENOSHA 42.58N 87.82W
04/14/2022 M63.00 MPH Kenosha WI ASOS
GUST MEASURED AT KENOSHA REGIONAL AIRPORT KENW
&&
MRCNearby
High Wind Warnings in Wisconsin, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.